I know that Parkinsons is different for every person but

most of us take medication to do the same thing, albeit in different forms so why am I and others better in the morning and get worse as the day goes on yet others suffer the opposite effect and improve as the day goes on? Surely, if we are replacing lost dopamime in our brains at a similar rate, we would get better as the day wears on? A great example of this is HH who is never still, while I struggle to stay up of an evening and rarely go out then. Where am I going wrong?

10 Replies

oldestnewest
  • hi court,

    i am the same as you , good in the morning and as the day goes i start to strugle with even the easyist tasks, by about 7 pm iam done in very tierd yet cant sleep ,

    who knows the answer , just keep on going

    Al

  • Ive never been a morning person but morning meds give me the best six hours of my day ,I can do pretty much anything. Fatigue can obstruct a bit after that,if I try to fight it of,I lose so a short power nap about 15 minutes sees it off.Evenings well its like juggling balls,I take it easy at the begining of the day .If im out for the evening or travelling then an extra dose of medication outside my normal regime is needed,otherwise feet up coronation street and cocoa. 9 years on It fits in prettty much with what I want to do.Sleep makes a big difference I could stay awake for as long as I want ,impose my own curfew,bed and no pc midnight-6am..Dont waste good on time at your PC save it for sit down breaks,I think PC use can drain my battery as dry as physical activity and we dont alway realise that. No right or wrong answer,let your body be your guide

  • I agree but actually am too tired and in pain to concentrate later on PC activities. :( Short spurts at best. So I waste my "good " time at the laptop and multitasking watching the news, etc. :P

  • hi balderdash - i think my fred agrees with you about the pc use - he always says i sit on the dam thing too long !!

  • I tend to be better in the morning too. I have assumed (with no evidence to support this idea) that overnight I have been producing some dopamine but being asleep I have no moved much and so have used little of what has been made. Then in addition to the Levodopa medication I have a relatively plentiful supply until I have moved about in the morning.for a while.

  • You assumed correctly, according to my Neuro.

  • Could your fatigue level be changing the effectiveness of your Rx? Maybe you are most rested in the am, but after chores, work, exercise, etc they are less able to keep you level. Just a thought.

  • Good question, Court, I agree with the fatigue theory and also wonder, is the diminishing return due to bad side effects of the meds? I'm experimenting with my dosage depending on my activity (and stress!) levels.

  • also I think sinemet causes electrolyte imbalance as I have puffy knees which hurt and bursitis necessitating a walker . After I had my hernia surgery I had NO PAIN but could not stand until sinemet restarted.

  • It has been my experience that there are many factors related to the severity of symptoms. Stress, diet, dyskinesia or dystonia related tot he amount medication in my system at any given time, fatigue, activity, I am sure there are others. In the morning, I normally have fairly severe tremors until my medications kicks in, about 45 minutes. I do well for the next four or five hours until the wearing off starts and continues until 45 minutes after my second dose of drugs. In the evening, depending on my activity, my symptoms are what I consider minimum to moderate, depending upon the factors already mentioned. Parkinson's is a very enigmatic disease in that it affects so many of us in different ways. After more than 15 years of coping with it, nothing surprises me as far as my reaction to it goes.

You may also like...